Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Infant has possible sinus infection, rashes, diarrhea, painful. Given amoxicillin. Further?

my 18 month old was given amoxacilin for a supposed sinus infection,( his parents have live baby chicks and ducks in their house), his entire bottom and down his legs some is in a bad rash, he's got diarrhea bad. we have been giving him pedialite and putting miconazole cream on the rash, but he's in so much pain and won't stop crying, we're thinking of taking him to the er. is there something else we can do for him?

Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query.
Your baby is having diarrhea which could be viral or bacterial in nature or could be drug induced as diarrhea is common after amoxicillin.
Continue with pedialyte after each loose stool.
Give coconut water,buttermilk,curd,boiled potato,rice porridge.
Give lactobaccilus for 2 to 3 days and zinc for 14 days .
Keep his bottom dry and apply calamine lotion 2 to 3 times a day.
Wipe area very gently.
In case symptoms get him evaluated by pediatrician.

Wishing your child good health.
God bless..
Answered: Tue, 9 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Rash and diarrhoea - could be from Amoxicillin (up to 15 % of people may develop)
It may also be from the original infection - virus or bacterial..
Lactose intolerance too should be considered...
The most important treatment in diarrhoea is fluid replacement...
The child must be seen by a specialist -

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor